Alert archive / Arkansas / Tornado Warnings in 2019
Tornado Warning 42, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at May 18, 2019, 1:54 PM CDT for Crawford County, Sebastian County, Arkansas. It was in force for 36 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 18, 2019, 1:54 PM CDT (18:54 UTC)
- Expired
- May 18, 2019, 2:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Crawford County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 11 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 1:59 PM CDT | TORNADO | 3 Ssw Fort Smith, AR | A TORNADO UPROOTED MANY TREES...DAMAGED HOMES...AND SNAPPED POWER POLES. |
| May 18, 2:00 PM CDT | TSTM WND DMG | Fort Smith, AR | 10-12 HOMES WITH ROOF DAMAGE IN THE AREA OF PHOENIX AVENUE. POSSIBLE TORNADO. |
| May 18, 2:04 PM CDT | TORNADO | 6 Ese Fort Smith, AR | A TORNADO UPROOTED TREES AND DAMAGED HOMES. |
| May 18, 2:05 PM CDT | TSTM WND DMG | Barling, AR | POWER LINES AND TRANSFORMER DOWNED NEAR BARLING. PICTURE RECEIVED VIA SOCIAL MEDIA. |
| May 18, 2:05 PM CDT | TSTM WND DMG | Barling, AR | TREES AND POWER LINES DOWN NEAR BARLING. |
| May 18, 2:05 PM CDT | TSTM WND DMG | Fort Smith, AR | INTERSTATE SIGN SNAPPED AND THROWN INTO THE MIDDLE OF INTERSTATE 540 JUST SOUTH OF THE ZERO STREET EXIT IN FORT SMITH. |
| May 18, 2:10 PM CDT | TSTM WND DMG | Lavaca, AR | EMERGENCY MANAGEMENT REPORTED EXTENSIVE DAMAGE TO RESIDENCE IN LAVACA ON SOUTH RIVER ROAD AND TREES FALLEN IN MULTIPLE DIRECTIONS. |
| May 18, 2:10 PM CDT | TORNADO | 4 W Charleston, AR | A TORNADO UPROOTED TREES AND DAMAGED HOMES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 9:10 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 717 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 345 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
141
WFUS54 KTSA 181854
TORTSA
ARC033-131-181930-
/O.NEW.KTSA.TO.W.0042.190518T1854Z-190518T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tulsa OK
154 PM CDT Sat May 18 2019
The National Weather Service in Tulsa has issued a
* Tornado Warning for...
South central Crawford County in northwestern Arkansas...
Northern Sebastian County in west central Arkansas...
* Until 230 PM CDT.
* At 153 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles south of Arkoma, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations in or near the path include...
Fort Smith... Van Buren...
Alma... Barling...
Lavaca... Dyer...
Bonanza... Bloomer...
Fort Smith Regional Airport... Kibler...
Central City... Concord...
Shibley... Mill Creek...
Rye Hill... Ursula...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 13 and 17.
Interstate 540 between mile markers 2 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3524 9444 3538 9443 3553 9415 3541 9408
3529 9408
TIME...MOT...LOC 1853Z 247DEG 40KT 3530 9446
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$3 follow-up statements
881
WWUS54 KTSA 181900
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
200 PM CDT Sat May 18 2019
ARC033-131-181930-
/O.CON.KTSA.TO.W.0042.000000T0000Z-190518T1930Z/
Crawford AR-Sebastian AR-
200 PM CDT Sat May 18 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR SOUTH
CENTRAL CRAWFORD AND NORTHERN SEBASTIAN COUNTIES...
At 159 PM CDT, a confirmed tornado was located over Fort Smith
Regional Airport, moving east at 45 mph.
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations in or near the path include...
Fort Smith... Van Buren...
Alma... Barling...
Lavaca... Dyer...
Bonanza... Bloomer...
Fort Smith Regional Airport... Kibler...
Central City... Concord...
Shibley... Mill Creek...
Rye Hill... Ursula...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 13 and 17.
Interstate 540 between mile markers 2 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3524 9444 3538 9443 3553 9415 3541 9408
3529 9408
TIME...MOT...LOC 1859Z 247DEG 38KT 3532 9439
TORNADO...OBSERVED
HAIL...<.75IN
$$830
WWUS54 KTSA 181911
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
211 PM CDT Sat May 18 2019
ARC033-131-181930-
/O.CON.KTSA.TO.W.0042.000000T0000Z-190518T1930Z/
Crawford AR-Sebastian AR-
211 PM CDT Sat May 18 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR SOUTH
CENTRAL CRAWFORD AND NORTHERN SEBASTIAN COUNTIES...
At 211 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles northwest of Lavaca, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations in or near the path include...
Fort Smith... Van Buren...
Alma... Barling...
Lavaca... Dyer...
Bloomer... Kibler...
Central City... Concord...
Shibley... Ursula...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 13 and 17.
Interstate 540 between mile markers 2 and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3526 9429 3539 9441 3553 9415 3541 9408
3529 9408
TIME...MOT...LOC 1911Z 247DEG 40KT 3537 9424
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$611
WWUS54 KTSA 181917
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
217 PM CDT Sat May 18 2019
ARC033-131-181930-
/O.CON.KTSA.TO.W.0042.000000T0000Z-190518T1930Z/
Crawford AR-Sebastian AR-
217 PM CDT Sat May 18 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR SOUTH
CENTRAL CRAWFORD AND NORTHEASTERN SEBASTIAN COUNTIES...
At 216 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles north of Lavaca, moving northeast at 45 mph.
This storm has a history of producing a tornado.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations in or near the path include...
Lavaca...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3534 9420 3541 9424 3548 9412 3541 9408
3536 9408
TIME...MOT...LOC 1916Z 247DEG 40KT 3539 9417
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at May 18, 12:58 PM CDT, 56 minutes earlier.
Area forecast discussion, May 18, 12:58 PM CDT, 56 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1258 PM CDT Sat May 18 2019 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Severe squall line will impact the northwest AR terminals from 1-3PM. Wind gusts to near 50 mph are possible as the leading edge sweeps through. There will also be the potential for isolated brief tornadoes. A widespread area of rain will continue for the eastern Oklahoma terminals through the afternoon, but the severe threat has passed. Rain will end by late this afternoon through early evening. && .PREV DISCUSSION... /Issued 1155 AM CDT Sat May 18 2019/ ..UPDATE... DISCUSSION... Severe squall line now pushing through eastern Oklahoma, with leading edge from Nowata to Claremore to just west of McAlester. Periodic mesovorticies are evident on radar, with possible brief tornado touchdowns. The tornadic threat will be decreasing for the Tulsa area, with the line moving east. The low level shear remains favorable for quick spin-ups along the leading edge of the convective line for areas downstream. Through the next few hours, tornadoes and damaging winds are the main threats for far eastern Oklahoma into western Arkansas. The severe and tornado threat for western Arkansas will increase by early afternoon as the line nears northwest Arkansas after 1pm. The threat has decreased behind the convective line for portions of northeast Oklahoma, so at the top of the hour, we will likely remove Osage/Pawnee/Creek counties from the tornado watch. Update will be sent after that. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....06 CORFIDI
Hazardous weather outlook, May 18, 1:30 PM CDT, 24 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
130 PM CDT Sat May 18 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-191030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
130 PM CDT Sat May 18 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This afternoon and Tonight.
TORNADO.
RISK...Significant.
AREA...Far eastern Oklahoma and western Arkansas.
ONSET...Ongoing.
AREA AT GREATEST RISK...Far southeast Oklahoma and western Arkansas.
SEVERE THUNDERSTORM.
RISK...Critical.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Ongoing.
AREA AT GREATEST RISK...Far southeast Oklahoma and western Arkansas.
FLASH FLOOD.
RISK...Limited.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Significant.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Ongoing.
AREA AT GREATEST RISK...Eastern Oklahoma and western Arkansas.
DISCUSSION...
A severe line of thunderstorms continues across far eastern Oklahoma.
The leading edge of storms will affect areas in western Arkansas
through mid afternoon. The main threats are damaging wind gusts
and tornadoes which are forming on the leading edge of the line.
Any tornadoes which form will likely be quick spin ups and there
may not be much time ahead of warnings. If you live east of a line
from Vinita to Hugo, be sure to follow the weather this afternoon
so you can take shelter if needed. The tornado threat should
diminish by late afternoon, behind the line of storms.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Regional Spotter Networks have been Activated.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...No Hazards.
MONDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
TUESDAY through THURSDAY...Thunderstorm Potential...High Wind Potential.
FRIDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
There will be a break in storms on Sunday, with more severe storms
likely on Monday and Tuesday. At this point, there is a threat for
all severe hazards, with a potential for heavy rain and flooding
as well. Follow the latest forecasts to get the most up to date
information.
weather.gov/tulsa contains additional information.
CORFIDIIn the hours before
Local storm report, May 18, 12:51 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1251 PM CDT SAT MAY 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 PM TSTM WND DMG 5 NW PRYOR 36.36N 95.38W
05/18/2019 MAYES OK LAW ENFORCEMENT
GRDA POLICE REPORTING POWER LINES AND TREES DOWN
NORTHWEST OF PRYOR, VICNINITY OF 450E ROAD AND 428 RD,
AND 428 RD AND 440 RD.
&&
JDSLocal storm report, May 18, 12:57 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1257 PM CDT SAT MAY 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM TSTM WND DMG 1 W LANGLEY 36.46N 95.07W
05/18/2019 MAYES OK BROADCAST MEDIA
STORM CHASER REPORTS TREES DOWNED ON POWER LINES WEST OF
LANGLEY. MUCH OF TOWN WITHOUT POWER.
&&
JDSLocal storm report, May 18, 1:00 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT SAT MAY 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM TSTM WND DMG 1 NNW LANGLEY 36.48N 95.05W
05/18/2019 MAYES OK LAW ENFORCEMENT
GRDA POLICE REPORT POWER LINES DOWN VICINITY OF HIGHWAYS
82 AND 28 NEAR LANGLEY.
&&
JDSLocal storm report, May 18, 1:12 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
112 PM CDT SAT MAY 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 AM TSTM WND DMG 4 WSW BIXBY 35.92N 95.95W
05/18/2019 TULSA OK BROADCAST MEDIA
THUNDERSTORM WIND DAMAGE VICINITY OF 161ST AND HARVARD,
WEST OF BIXBY. FENCED DAMAGED AND PART OF OUTBUILDING
DAMAGED. SOCIAL MEDIA REPORT WITH PICTURE.
&&
JDSLocal storm report, May 18, 1:26 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
126 PM CDT SAT MAY 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 AM TSTM WND DMG MCALESTER 34.93N 95.77W
05/18/2019 PITTSBURG OK BROADCAST MEDIA
LARGE TREE DOWNED ONTO HOME. SIGNIFICANT ROOF DAMAGE AND
STRUCTURAL DAMAGE TO SIDE OF HOME. SOCIAL MEDIA REPORT
WITH PICTURE.
&&
JDSLocal storm report, May 18, 1:52 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
152 PM CDT SAT MAY 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM TSTM WND DMG 1 ESE SPIRO 35.24N 94.60W
05/18/2019 LE FLORE OK PUBLIC
TREE LIMBS TO ONE INCH IN DIAMETER BROKEN, SHINGLES BLOWN
OFF A ROOF.
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 1:08 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 67 min |
| May 18, 1:34 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian, Washington | 41 min |
| May 18, 1:38 PM CDT | Tornado Warning | TSA | Sebastian | 30 min |
| May 18, 2:02 PM CDT | Tornado Warning | TSA | Sebastian | 28 min |
| May 18, 2:04 PM CDT | Tornado Warning | TSA | Sebastian | 19 min |
| May 18, 2:08 PM CDT | Tornado Warning | TSA | Crawford, Franklin, Madison, Washington | 37 min |
| May 18, 2:11 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Sebastian, Washington | 64 min |
| May 18, 2:13 PM CDT | Tornado Warning | TSA | Franklin, Sebastian | 32 min |
| May 18, 2:15 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison, Washington | 60 min |
| May 18, 2:23 PM CDT | Tornado Warning | TSA | Crawford, Franklin | 23 min |
| May 18, 2:40 PM CDT | Tornado Warning | TSA | Franklin, Madison | 35 min |
| May 18, 2:49 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison | 42 min |
Nearby
Tornado Warnings in Arkansas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.